MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR OSV II

INTEGRA LIFESCIENCES SWITZERLAND SAR OSV II
Catalog Number 909700
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Nausea (1970); Vomiting (2144)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that approximately 6 months after implantation, the osv ii (909700) valve appeared to be malfunctioning.The patient began getting headaches, nausea, and vomiting, and the mri showed slit ventricles.The valve was revised and replaced with hakim programmable valve model 82-3162; the catheters were not revised.The surgeon could not see anything obviously wrong with the valve but was keen to have it sent off for investigation.The patient has been reported as stable.No surgical delay has been reported.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The osv ii valve (909700) was returned for evaluation: failure analysis - investigation showed that the packaging was not returned with the valve.The valve was inspected and pictures were taken of the ¿as received¿ valve then decontaminated per process.No defect was found upon visual inspection of the valve.Flow control test was performed and failed; the valve was reversed leakage tested and passed this test.However, the printed curves is outside the measurement interval.Root cause - the probable root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve or could be due to improper handling during the implantation.As noted in the ifu: do not over-pressurize the valve system.Excessive flushing pressures may lead to valve damage.Additionally, the symptoms reported by the customer corresponds to the side effects, as noted in the ifu: in addition to the risks associated with shunt system or component implantation, major complications include mechanical failure, such as tubing fracture, material deterioration with time, or shunt pathway obstruction, infection, immune system reaction to materials and csf leakage along the shunt pathway.System disconnection can lead to catheter migration into the atrium, peritoneum or lateral ventricles.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
OSV II
Common Device Name
OSV II
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key17226250
Report Number3013886523-2023-00195
Device Sequence Number17936417
Product Code JXG
UDI-Device Identifier10381780521631
UDI-Public10381780521631
Combination Product (Y/N)N
PMA/510(K) Number
K971799
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number909700
Device Lot Number0228463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale